# SDR CA990318075

- Difficulty date: March 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW127
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 311193101
- Condition: Pitted
- Location: Gearbox
- Part time: 10,222 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR INSPECTION AND REPAIR AFTER THE OPERATOR SUSTAINED A SEVERE LIGHTNING STRIKE.  INSPECTION FOUND EXTENSIVE MAGNETIZATION OF THE STEEL COMPONENTS AND ELECTRICAL DISCHARGE PITTING DAMAGE TO THE NR 15 AND NR 18 BEARINGS THAT CLEARLY CONFIRMS THE WISDOM OF ENGINE REMOVAL AT THIS TIME.  THERE WAS ALSO CONSIDERABLE FRETTING OF THE RGB BEARING BORES NECESSITATING A NUMBER OF REPAIRS TO RESTORE ALIGNMENT AND BEARING LOCATION DIAMETER ROUNDNESS.
